The Unstructured Mesh Finite Element Method for the Two-Dimensional Multi-term Time–Space Fractional Diffusion-Wave Equation on an Irregular Convex Domain
- 11 Downloads
In this paper, the two-dimensional multi-term time-space fractional diffusion-wave equation on an irregular convex domain is considered as a much more general case for wider applications in fluid mechanics. A novel unstructured mesh finite element method is proposed for the considered equation. In most existing works, the finite element method is applied on regular domains using uniform meshes. The case of irregular convex domains, which would require subdivision using unstructured meshes, is mostly still open. Furthermore, the orders of the multi-term time-fractional derivatives have been considered to belong to (0, 1] or (1, 2] separately in existing models. In this paper, we consider two-dimensional multi-term time-space fractional diffusion-wave equations with the time fractional orders belonging to the whole interval (0, 2) on an irregular convex domain. We propose to use a mixed difference scheme in time and an unstructured mesh finite element method in space. Detailed implementation and the stability and convergence analyses of the proposed numerical scheme are given. Numerical examples are conducted to evaluate the theoretical analysis.
KeywordsMulti-term time-space fractional diffusion-wave equation Irregular convex domain Unstructured mesh Stability and convergence analysis
Mathematics Subject Classification26A33 65M12 65N30
We would like to express sincere thanks to the referees for their many constructive comments and suggestions to improve the paper.
- 11.Feng, L., Liu, F., Ian, T.: Novel numerical analysis of multi-term time fractional viscoelastic non-Newtonian fluid models for simulating unsteady MHD Couette flow of a generalized Oldroyd-B fluid. arXiv preprint arXiv:1710.09976 (2017)
- 13.Gao, G.h., Alikhanov, A.A., Sun, Z.z.: The temporal second order difference schemes based on the interpolation approximation for solving the time multi-term and distributed-order fractional sub-diffusion equations. J. Sci. Comput. 73(1), 93–121 (2017)Google Scholar
- 23.Liu, F., Zhuang, P., Liu, Q.: Numerical Methods of Fractional Partial Differential Equations and Applications. Science Press, Beijing (2015). (in Chinese)Google Scholar
- 29.Roop, J.P.: Variational solution of the fractional advection dispersion equation. Ph.D. thesis (2004)Google Scholar